Hail, Darke
- When
- July 11, 6:30 PM EST to 6:45 PM EST
- Where
- Darke County, Versailles
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.220, -84.480
Thunderstorms developed along a trough axis in northern Indiana. These storms became severe before exiting Indiana and then moving south and southeast across western and south central parts of Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Thunderstorms developed along a trough axis in northern Indiana. These storms became severe before exiting Indiana and then moving south and southeast across western and south central parts of Ohio. One these severe storms moved into Northern Kentucky before weakening. The main severe weather threats from these storms were damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 11, 4:55 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
555 PM EDT MON JUL 11 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA THROUGH
TONIGHT. A COLD FRONT WILL PUSH THROUGH THE REGION TUESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THUNDERSTORMS ARE SAGGING SLOWLY SOUTHEAST ACROSS SOUTH CENTRAL
OHIO THIS AFTERNOON. THESE STORMS HAVE LAID OUT AN OUTFLOW
BOUNDARY THAT IS MOVING SOUTH ACROSS SOUTHWEST OHIO. BEHIND THE
OUTFLOW...TEMPERATURES HAVE DROPPED INTO THE 70S. QUESTION REMAINS
AS TO HOW FAR SOUTH THIS BOUNDARY WILL EVENTUALLY MAKE IT. THE
WESTERN EDGE OF IT IS MAKING A MUCH SLOWER SOUTHWARD PUSH THAN
THE EASTERN PORTION. FOR NOW...HAVE TRIMMED BACK THE HEAT
ADVISORIES/WARNINGS ALONG AND BEHIND THIS BOUNDARY. WILL LIKELY
HAVE TO TRIM MORE OF IT AWAY THROUGH LATE AFTERNOON AS IT
PROGRESSES FARTHER SOUTH. THE AIRMASS REMAINS EXTREMELY UNSTABLE
AHEAD OF THIS BOUNDARY SO TOUGH TO RULE OUT SOME ADDITIONAL
THUNDERSTORM DEVELOPMENT ALONG IT THROUGH EARLY EVENING.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
A COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN CONDITIONS AGAIN
EXCEEDING HEAT ADVISORY CRITERIA IN THE SOUTHERN PORTIONS OF THE
CWA. THE FAR SOUTH AREAS LOOK TO TOP OUT WITH HEAT INDICES ABOVE 105
AGAIN...REQUIRING A SECOND DAY OF EXCESSIVE HEAT WARNINGS.
OBVIOUSLY...THIS FORECAST IS CONTINGENT ON A CERTAIN LEVEL OF
REALIZED INSOLATION AND A LACK OF CLOUD DEBRIS OR THUNDERSTORMS.
THERE WILL BE A THETA-E GRADIENT ACROSS THE FORECAST AREA ON
TUESDAY...WITH DRIER CONDITIONS IN THE NORTH AND COOLER TEMPERATURES
STARTING TO MOVE IN ON NORTHWESTERLY FLOW. THE CHANCE FOR SHOWERS
AND THUNDERSTORMS WILL CONTINUE NEAR AND SOUTH OF THIS
BOUNDARY...BUT THIS THREAT WILL DIMINISH ON TUESDAY NIGHT AS THIS
GRADIENT MOVES SOUTH AND PUTS THE FORECAST AREA IN SOMEWHAT MORE OF
A STABLE ENVIRONMENT. THIS SHOULD ALSO ALLOW LOW TEMPS TO DROP DOWN
BELOW 70 FOR MOST OF THE FORECAST AREA...WITH THE COOLEST READINGS
IN THE NORTH.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
OPERATIONAL MODELS CONTINUE TO BE IN DECENT AGREEMENT FOR THE
FORECAST PERIOD WEDNESDAY INTO THURSDAY NIGHT. COLD FRONT WILL
CONTINUE TO SLIP SOUTH AND SOUTHWEST ON WEDNESDAY...TAKING THE
THREAT OF PCPN WITH IT. SFC HIGH PRESSURE IS THEN FORECAST TO BUILD
INTO THE REGION WEDNESDAY NIGHT INTO THURSDAY...THEN WILL GRADUALLY
PASS TO THE EAST/NORTHEAST OF THE REGION ON FRIDAY. TEMPERATURES
WILL COOL DOWN MORE TOWARD SEASONAL LEVELS BY THURSDAY ALONG WITH AN
INFILTRATION OF DRIER AIR.
FOR THE REMAINDER OF THE EXTENDED PERIOD...FRIDAY THROUGH
MONDAY...MODELS CONTINUE TO DISAGREE ON HOW EXACTLY UPR LVL RIDGE
WILL REBUILD ACRS THE CNTRL PLAINS AND INTO THE UPR/MID MS RIVER
VLY. GFS CONTINUES TO SHOW AN INVERTED SFC TROF DEVELOPING WEST OF
THE APPALACHIAN SPINE FRIDAY INTO SATURDAY...WHILE THE ECMWF
CONTINUES TO HINT AT MCS ACTIVITY IN THE NW FLOW PATTERN ALOFT INTO
THE WEEKEND. THE GFS SOLUTION WOULD BRING SMALL CHANCES FOR
AFTN/EVENING THUNDERSTORMS TO THE ERN CWFA WHILE THE ECMWF WOULD
BRING MORE CHANCES OF SHOWERS AND THUNDERSTORMS TO THE ENTIRE
REGION. GIVEN THE MODELS BEING AT ODDS...WILL USE PERSISTENCE AND
KEEP LOW POPS GOING INTO THE WEEKEND ATTM. FOR SUNDAY NIGHT INTO
EARLY NEXT WEEK...A COLD FRONT MAY APPROACH THE REGION FROM THE NW.
HOWEVER...GIVEN THE UNCERTAINTY FOR THE WEEKEND...IT IS HARD TO PUT
MUCH FAITH IN THIS TIMING...SO AGAIN WILL CONTINUE WITH LOW CHANCE
POPS. TEMPERATURES WILL GRADUALLY WARM BACK UP INTO THE UPPER 80S
AND LOWER 90S.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
CONVECTIVE SYSTEM WILL HIT COLUMBUS METRO AREA EARLY THIS
AFTERNOON. ATTM THIS SYSTEM WILL LIKELY SKIRT KDAY AND KILN BUT
DEVELOPMENT ON THE SW AND W FLANKING LINE FROM THIS STORMS OUTFLOW
WILL BE THE ONUS FOR ANY SHOWERS OR STORMS THAT AFFECT THE AREA S
OF METRO DAYTON THIS EVENING. CLOUD COVER OUTSIDE OF THESE SYSTEMS
WILL BE HARD TO FIND AS THE REGION IS BAKING UNDER AN OPPRESSIVE
AIRMASS.
FLANKING LINE OF THE COMPLEX WILL MIMIC THE COLD FRONT THAT IS
EXPECTED TO MOVE THROUGH OHIO VALLEY LATE TONIGHT/DAYBREAK
TUESDAY. THE FRONT WILL STILL RETAIN THIS TIMING BUT WILL BE HARD
TO DISCERN WITH THE INTERACTION OF THE NW FLOW IN THE WAKE OF THIS
AFTERNOONS STORM. SOME STORMS MAY OCCUR SOUTH OF THE OHIO RIVER
EARLY TUESDAY AS THEY ENTRAIN SOME UNSTABLE AIR AHEAD OF THE FRONT
AND COOINCIDE IT WITH THE ACTUAL FROPA.
OUTLOOK...THUNDERSTORMS ARE POSSIBLE ON TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ070-
071-078-079-081.
HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR OHZ070-071-078-079-
081.
HEAT ADVISORY FROM NOON TO 8 PM EDT TUESDAY FOR OHZ072-080-082-
088.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT TUESDAY FOR OHZ077.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
KYZ089>100.
HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR KYZ089>100.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ058-
059-066-073>075-080.
HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR INZ066-073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...FRANKSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 548 PM EDT MON JUL 11 2011 OHZ080-082-088-122200- HIGHLAND-PIKE-SCIOTO- 548 PM EDT MON JUL 11 2011 ...SEVERE THUNDERSTORM WATCH 627 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ058-059-122200- FAYETTE IN-UNION IN- 548 PM EDT MON JUL 11 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-OHZ026-034-035-042>046-051>056-060>065-074-122200- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 548 PM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>099-OHZ070-071-078-079-122200- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-BUTLER- WARREN-CLERMONT-BROWN- 548 PM EDT MON JUL 11 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ073-122200- ROSS- 548 PM EDT MON JUL 11 2011 ...SEVERE THUNDERSTORM WATCH 627 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ077-122200- HAMILTON- 548 PM EDT MON JUL 11 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ072-122200- CLINTON- 548 PM EDT MON JUL 11 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ100-OHZ081-122200- LEWIS-ADAMS- 548 PM EDT MON JUL 11 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 627 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL HILLSBORO 39.21N 83.61W
07/11/2011 E0.50 INCH HIGHLAND OH TRAINED SPOTTER
&&
HUGHESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL HILLSBORO 39.21N 83.61W
07/11/2011 E1.00 INCH HIGHLAND OH TRAINED SPOTTER
&&
MIKEGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
532 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG ROSEMOUNT 38.79N 82.97W
07/11/2011 SCIOTO OH LAW ENFORCEMENT
TREES DOWN IN ROSEMONT AND NUMEROUS OTHER LOCATIONS IN
THE COUNTY.
&&SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
542 PM EDT MON JUL 11 2011
KYZ100-OHZ080>082-088-112245-
LEWIS KY-ADAMS OH-PIKE OH-SCIOTO OH-HIGHLAND OH-
542 PM EDT MON JUL 11 2011
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HIGHLAND...SCIOTO...WESTERN PIKE...ADAMS AND LEWIS COUNTIES THROUGH
645 PM EDT...
AT 537 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS OVER SCIOTO AND
NORTHERN ADAMS COUNTIES...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORMS AS THEY MOVE SOUTHEAST ACROSS THE AREA.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LUCASVILLE...
VANCEBURG...ROSEMOUNT...PORTSMOUTH...NEW BOSTON...CAMP DIX...
SCIOTODALE...SOUTH WEBSTER...WHEELERSBURG...HEAD OF GRASSY AND
FRANKLIN FURNACE.
ALSO...BLUE CREEK...OTWAY...WAKEFIELD...BEAR CREEK...CARRS...HERRON
HILL...ROME AND LOMBARDSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3839 8341 3898 8368 3902 8368 3905 8371
3923 8335 3919 8334 3919 8322 3880 8265
3873 8269 3869 8269 3867 8276 3860 8274
3859 8275 3857 8282 3859 8285 3875 8288
3872 8302 3859 8307 3849 8318 3839 8323
BINAUPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
616 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG WEST PORTSMOUTH 38.76N 83.03W
07/11/2011 SCIOTO OH TRAINED SPOTTER
TREE DOWN ON RTE 239.
&&SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
715 PM EDT MON JUL 11 2011
OHZ034-042>044-051>053-120000-
CHAMPAIGN OH-CLARK OH-DARKE OH-LOGAN OH-MERCER OH-MIAMI OH-SHELBY OH-
715 PM EDT MON JUL 11 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...NORTHERN
MIAMI...SOUTHERN MERCER...SOUTHWESTERN LOGAN...NORTHERN DARKE...
NORTHWESTERN CLARK AND WESTERN CHAMPAIGN COUNTIES THROUGH 800 PM
EDT...
AT 709 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BROCK...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT LORAMIE...
BRADFORD...COVINGTON...PLEASANT HILL...PIQUA...SIDNEY...TROY AND ST.
PARIS.
ALSO...WEBSTER...GETTYSBURG...UNION CORNERS...RUSSIA...HORATIO...
NEWPORT...BLOOMER AND HOUSTON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 4039 8446 4036 8445 4036 8443 4038 8443
4029 8383 3995 8394 4012 8481 4044 8481The Cincinnati radar (KILN), 105 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
26 thunderstorm wind, 15 hail. Local standard time, as filed.
Large limbs were reported down due to damaging thunderstorm winds.
Trees were reported down due to damaging thunderstorm winds.
Multiple large tree limbs were reported down due to damaging thunderstorm winds.
The spotter estimated the wind gust.
Power lines and wires were blown down due to damaging thunderstorm winds.
Large limbs were reported broken. A large tree was uprooted. Numerous large tree limbs were down in the road. These occurrences were due to damaging thunderstorm winds.
Many large limbs were reported down. Two roofs were blown off two apartment buildings and into a neighboring yard. Numerous trees and power lines were down throughout eastern Kettering. Kantner Park had a shelter damaged and picnic tables were tossed around. These occurrences were due to damaging thunderstorm winds.
Trees were reported down. Several power poles were reported across a roadway. These occurrences were due to damaging thunderstorm winds.
Large tree limbs were snapped due to damaging thunderstorm winds.
A large tree 30 feet high and 2 feet in diameter was snapped off 4 feet above the ground due to damaging thunderstorm winds.
Trees were reported down due to damaging thunderstorm winds.
A horse shelter was destroyed due to damaging thunderstorm winds.
Trees limbs were reported down due to damaging thunderstorm winds. The spotter estimated the gust.
The spotter estimated the wind gust.
Several power poles and large limbs were reported down due to damaging thunderstorm winds. The wind gust report was an estimate.
One tree with a trunk diameter of 4 feet was snapped off. Numerous tree limbs were reported down or broken. These occurrences were due to damaging thunderstorm winds.
Healthy trees were reported broken due to damaging thunderstorm winds.
A large tree was reported down due to damaging thunderstorm winds.
Multiple trees and power lines were reported down due to damaging thunderstorm winds.
Siding was reported torn off of a garage. A trailer and a flag pole were damaged. These occurrences were due to damaging thunderstorm winds.
Large limbs were reported broken due to damaging thunderstorm winds.
Numerous trees were reported damaged. Power lines and power poles were reported down. These occurrences were due to damaging thunderstorm winds.
A few trees were damaged about 20 to 30 feet above the ground due to damaging thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330023, 330024, 330025, 330026, 330027, 330029, 330030, 330036, 330031, 330032, 330028, 330033, 330037, 330041, 330035, 330038, 330044, 330039, 330043, 330045, 330040, 330042, 330052, 330034, 330046, 330070, 330047, 330059, 330061, 330068, 330064, 330075, 330048, 330051, 330065, 330072, 330083, 330085, 330076, 330080, and more.